Alert archive / New York / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Albany, NY
NWS Albany, NY issued this flash flood watch at Jun 25, 2014, 4:48 AM EDT for 8 counties in New York. It took effect at Jun 25, 2014, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 4:48 AM EDT (08:48 UTC)
- In effect from
- Jun 25, 2014, 8:00 AM EDT
- Expired
- Jun 25, 2014, 7:03 PM EDT
- In force
- 11 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Albany County, NY, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY
The radar
The Albany radar (KENX), 59 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WGUS61 KALY 250848 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 448 AM EDT WED JUN 25 2014 NYZ032-033-038>040-042-082-252200- /O.NEW.KALY.FF.A.0002.140625T1200Z-140626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... WARRENSBURG...NORTHVILLE...MAYFIELD 448 AM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING COUNTIES...HAMILTON...MONTGOMERY... FULTON...HERKIMER...WARREN. * FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT * A SLOW MOVING COLD FRONT WILL INTERACT WITH INCREASING TROPICAL MOISTURE AND DYNAMICS ALOFT TO PRODUCE SHOWERS AND TRAINING THUNDERSTORMS POSSIBLY CONTAINING RAINFALL HEAVY ENOUGH TO PRODUCE FLASH FLOODING. * HEAVY RAINFALL COULD PRODUCE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND CULVERTS. * PRECAUTIONARY/PREPAREDNESS ACTIONS... IF FLOODING WERE TO ENSUE...ACT QUICKLY. MOVE TO HIGHER GROUND AT ONCE. GET AWAY FROM PLACES SUBJECT TO RAPID FLOODING...SUCH AS DRY CREEKBEDS OR PLACES ALONG STREAMS. NEVER DRIVE OVER A FLOODED ROADWAY. && $$ HWJIV
3 follow-up statements
307 WGUS61 KALY 251306 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 906 AM EDT WED JUN 25 2014 NYZ032-033-038>040-042-082-252200- /O.CON.KALY.FF.A.0002.000000T0000Z-140626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... WARRENSBURG...NORTHVILLE...MAYFIELD 906 AM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * THE SOUTHERN ADIRONDACKS AND MOHAWK VALLEY. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE VICINITY OF A SLOW MOVING COLD FRONT AS IT PRESSES SOUTHEASTWARD ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME STORMS. IN ADDITION...SOME AREAS MAY RECEIVE MULTIPLE ROUNDS OF HEAVY RAINFALL INCREASING THE RISK FOR FLASH FLOODING. * HEAVY RAINFALL WILL CAUSE RAPID RISES OF SMALL STREAMS AND CULVERTS AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF FLOODING WERE TO ENSUE...ACT QUICKLY. MOVE TO HIGHER GROUND AT ONCE. GET AWAY FROM PLACES SUBJECT TO RAPID FLOODING...SUCH AS DRY CREEKBEDS OR PLACES ALONG STREAMS. NEVER DRIVE OVER A FLOODED ROADWAY. && $$
194 WGUS61 KALY 251938 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT WED JUN 25 2014 NYZ047-048-051-261000- /O.EXA.KALY.FF.A.0002.000000T0000Z-140626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT 338 PM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE SCHOHARIE COUNTY AND THE HELDERBERGS. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL OCCUR TONIGHT AS A SLOW MOVING COLD FRONT TRACKS THROUGH THE AREA. IN ADDITION...SOME AREAS MAY RECEIVE MULTIPLE ROUNDS OF HEAVY RAINFALL INCREASING THE RISK FOR FLASH FLOODING. * HEAVY RAINFALL WILL CAUSE RAPID RISES OF SMALL STREAMS AND CULVERTS AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF FLOODING WERE TO ENSUE...ACT QUICKLY. MOVE TO HIGHER GROUND AT ONCE. GET AWAY FROM PLACES SUBJECT TO RAPID FLOODING...SUCH AS DRY CREEKBEDS OR PLACES ALONG STREAMS. NEVER DRIVE OVER A FLOODED ROADWAY. && $$ NYZ032-033-038>040-042-082-261000- /O.CON.KALY.FF.A.0002.000000T0000Z-140626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... WARRENSBURG...NORTHVILLE...MAYFIELD 338 PM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL NEW YORK...INCLUDING THE FOLLOWING AREAS...HAMILTON...MONTGOMERY...NORTHERN FULTON...NORTHERN HERKIMER...NORTHERN WARREN...SOUTHERN FULTON AND SOUTHERN HERKIMER. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL OCCUR TONIGHT AS A SLOW MOVING COLD FRONT TRACKS THROUGH THE AREA. IN ADDITION...SOME AREAS MAY RECEIVE MULTIPLE ROUNDS OF HEAVY RAINFALL INCREASING THE RISK FOR FLASH FLOODING. * HEAVY RAINFALL WILL CAUSE RAPID RISES OF SMALL STREAMS AND CULVERTS AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF FLOODING WERE TO ENSUE...ACT QUICKLY. MOVE TO HIGHER GROUND AT ONCE. GET AWAY FROM PLACES SUBJECT TO RAPID FLOODING...SUCH AS DRY CREEKBEDS OR PLACES ALONG STREAMS. NEVER DRIVE OVER A FLOODED ROADWAY. && $$
500 WGUS61 KALY 252303 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 703 PM EDT WED JUN 25 2014 NYZ032-033-038>040-042-047-048-051-082-260015- /O.CAN.KALY.FF.A.0002.000000T0000Z-140626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... WARRENSBURG...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...ALTAMONT...NORTHVILLE...MAYFIELD 703 PM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL NEW YORK HAS BEEN CANCELLED. THE HEAVY RAIN HAS MOVED OUT OF THE AREA. LIGHT TO MODERATE RAIN WILL CONTINUE THIS EVENING CAUSING SOME MINOR PONDING OF WATER ON ROADWAYS BUT NO ADDITIONAL FLASH FLOODING IS EXPECTED. $$ CTZ001-013-MAZ001-025-NYZ053-054-058>061-063>066-VTZ013>015- 260715- /O.NEW.KALY.FF.A.0003.140625T2303Z-140626T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 703 PM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS...NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN COLUMBIA... EASTERN DUTCHESS...EASTERN GREENE...EASTERN RENSSELAER... EASTERN ULSTER...WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER AND WESTERN ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * UNTIL 6 AM EDT THURSDAY * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE OCCURRING FROM THE EASTERN CATSKILLS THROUGH PARTS OF THE MID HUDSON VALLEY...TACONICS...NORTHERN BERKSHIRES AND SOUTHERN VERMONT. THESE THUNDERSTORMS WILL GRADUALLY BUILD EAST AND SOUTH THROUGH THE REST OF THE MID HUDSON VALLEY...SOUTHERN BERKSHIRES AND NORTHWESTERN CONNECTICUT THROUGH TONIGHT. IN ADDITION...SOME AREAS MAY RECEIVE MULTIPLE ROUNDS OF HEAVY RAINFALL INCREASING THE RISK FOR FLASH FLOODING. * HEAVY RAINFALL WILL CAUSE RAPID RISES OF SMALL STREAMS AND CULVERTS AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ACT QUICKLY. MOVE TO HIGHER GROUND AT ONCE. GET AWAY FROM PLACES SUBJECT TO RAPID FLOODING...SUCH AS DRY CREEKBEDS OR PLACES ALONG STREAMS. AVOID ALREADY FLOODED AREAS. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 25, 3:45 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 3:45 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 AM EDT WED JUN 25 2014
.SYNOPSIS...
A COLD FRONT WILL DROP SLOWLY SOUTH ACROSS OUR REGION TONIGHT
THROUGH WEDNESDAY NIGHT. THE COLD FRONT WILL SLIDE OFFSHORE
THURSDAY. HIGH PRESSURE WILL BUILD OVER NEW ENGLAND LATE THURSDAY
THROUGH SATURDAY AND SETTLE JUST OFFSHORE SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 345 AM EDT...A HEADS UP...A FLASH FLOOD WATCH (FAA) WILL BE
ISSUED FOR OUR NORTHWESTERN COUNTIES
(HERKIMER/HAMILTON/MONTGOMERY/FULTON AND WARREN) FROM 800 AM EDT
THROUGH 600 AM THURSDAY.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE ALREADY MOVED INTO
MUCH OF THE REGION AND WE BELIEVE THIS COULD BE WHERE THE AXIS OF
HEAVIEST RAINFALL MIGHT ENSUE. THIS AREA HAS A TENDENCY TO BE
"FLASH" BASED ON ITS TOPOGRAPHY...AND HAS HAD A LITTLE MORE RAINFALL
OF LATE THAN OTHER AREAS.
WHILE THE REMAINDER OF THE COUNTY WARNING AREA IS CERTAINLY
SUSCEPTIBLE TO FLASH FLOODING...THE THREAT AND COVERAGE APPEARS
LOWER. CSTAR STUDIES INDICATE THAT THE SYNOPTIC PATTERN IS NOT QUITE
CONDUCIVE FOR ISSUING A FFA SINCE THERE IS NOT CUTOFF LOW WITH THIS
SYSTEM...INSTEAD A SLOW MOVING COLD FRONT PARALLEL TO THE WIND FLOW
AND INTERSECTING AN INTRUSION OF HIGH PWAT AIR (AROUND 2 INCHES).
TRAINING THUNDERSTORMS WILL LIKELY BE THE PROBLEM...ESPECIALLY IN
OUR NORTHWESTERN ZONES LATER TODAY...THEN THE RAIN AXIS WILL SLOWLY
SINK SOUTHWARD TOWARD EVENING REACHING THE CAPITAL REGION...AND
POINTS SOUTHEAST LATER TONIGHT.
FOR THIS REST OF THIS NIGHT...SHOWERS AND ANY RUMBLES OF THUNDER
SHOULD BE MAINLY CONFIDED TO OUR NORTHWEST ZONES...WHILE AREAS FROM
THE CAPITAL REGION SOUTHWARD WILL LIKELY REMAIN RAINFREE. IT WILL BE
WARM AND DEWPOINTS WILL CONTINUE TO VERY LOW INCREASE TO 60 OR
BETTER. OVERNIGHT LOWS WILL BE IN THE 60S.
A SOUTH WIND WILL AVERAGE 5 TO 15 MPH.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
AT OF 345 AM EDT...A FLASH FLOOD WATCH WILL BE ISSUED FOR OUR
NORTHWESTERN ZONES...NAMELY HERKIMER/HAMILTON/FULTON/MONTGOMERY AND
WARREN COUNTIES.
LINGERING MORNING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN
NORTHERN AND WESTERN AREAS...BUT CANNOT RULE OUT ISOLATED TO
SCATTERED ACTIVITY EVEN INTO THE SCHOHARIE VALLEY...CAPITAL
DISTRICT...BERKSHIRES AND SOUTHERN VT WEDNESDAY MORNING. THERE
SHOULD BE SUNSHINE BETWEEN SCATTERED SHOWERS AND THUNDERSTORMS...
WHICH SHOULD DESTABILIZE THE ATMOSPHERE AND WARM TEMPERATURES TO
HIGHS IN THE LOWER 80S...SOME MID 80S SOUTHERN AREAS AND MID TO
UPPER 70S NORTHERN AND WESTERN AREAS.
MORE ORGANIZED BAND OF SHOWERS AND THUNDERSTORMS SHOULD DEVELOP
WEDNESDAY THAT WILL LIKELY ONLY SLOWLY BUILD SOUTH AND EAST AS
CONVECTIVE ELEMENTS AND THUNDERSTORMS TRACK NORTHEAST WITHIN THE
BAND. FRONTOGENESIS LOOKS RELATIVELY WEAK...BUT A LOW LEVEL
DEWPOINT BOUNDARY AND LITTLE BOUNDARY LAYER WIND CORE IS PREDICTED
TO TRACK THROUGH OUR REGION FOR ENHANCED LOW LEVEL CONVERGENCE.
THERE IS SOME UPPER LEVEL JET DIVERGENCE INDICATED OVER OUR REGION
AND DEEP MOISTURE SEEN IN AS A TROPICAL CONNECTION IN SATELLITE
WATER VAPOR IMAGERY AND PREDICTED VERY HIGH PWAT VALUES. SO...SOME
STRONG WINDS ARE POSSIBLE IN SOME OF THE THUNDERSTORMS...AND VERY
HEAVY RAIN.
THERE IS A MUCH BETTER CONSENSUS FROM GUIDANCE THAT THE AXIS OF
HEAVIEST RAIN SHOULD BE ALONG AND NORTH OF THE WESTERN MOHAWK
VALLEY THROUGH THE SOUTHERN ADIRONDACKS AND LAKE GEORGE REGION...
PERHAPS SKIRTING THE SOUTHERN GREEN MOUNTAIN AREA AS WELL. WE WILL
HAVE TO MONITOR TRENDS TO SEE WHETHER THERE IS ENOUGH OF A
WIDESPREAD FLASH FLOOD POTENTIAL FOR A WATCH HEADLINE BY TOMORROW.
THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO BUILD SOUTH AND
EAST THROUGH WEDNESDAY NIGHT AND GUIDANCE STILL SUGGESTS A LOW
LEVEL WIND SHIFT TO THE WEST AND NORTHWEST IS POSSIBLE BY SUNRISE
THURSDAY IN SOME AREAS. LOWS WEDNESDAY NIGHT WELL INTO THE 60S...
BUT AROUND 60 WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS IF
THE WIND SHIFT DOES TRACK THROUGH. JUST SOME LINGERING ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY...ESPECIALLY IN THE
MID HUDSON VALLEY AND WESTERN NEW ENGLAND. CLOUDS WILL BE SLOW TO
ERODE BUT MANY AREAS SHOULD SEE SOME SUN BEFORE SUNSET. WEST TO
NORTHWEST WINDS SHOULD SPREAD ACROSS THE REGION THROUGH THE DAY.
HIGHS THURSDAY IN THE 70S TO AROUND 80...SOME LOWER TO MID 80S MID
HUDSON VALLEY AND NW CT.
HIGH PRESSURE SLOWLY BUILDS EAST TOWARD OUR REGION THURSDAY NIGHT
AND FRIDAY WITH PERIODS OF CLOUDS AND PARTIAL CLEARING. IT SHOULD
BE DRY WITH LOWS THURSDAY NIGHT IN THE UPPER 50S TO LOWER
60S...AROUND 50 SOUTHERN ADIRONDACKS. HIGHS FRIDAY IN THE MID 70S
TO AROUND 80...LOWER 70S SOUTHERN ADIRONDACKS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST OPENS WITH HIGH PRESSURE BUILDING IN FROM
SOUTHEASTERN CANADA WITH COOLER AND DRIER AIR INFILTRATING THE
FORECAST AREA TO OPEN THE WEEKEND. HUMIDITY LEVELS WILL BE
COMFORTABLE EARLY ON WITH DEWPOINTS IN THE 40S AND 50S SATURDAY
MORNING. LOWS WILL GENERALLY BE IN THE 50S OVER THE FORECAST AREA.
SATURDAY-SUNDAY...THE WEEKEND IS LOOKING FAIRLY NICE WITH THE SFC
ANTICYCLONE SETTLING OVER NY AND NEW ENGLAND FOR THE FIRST HALF OF
THE WEEKEND. H850 TEMPS WILL BE NEAR NORMAL FOR LATE JUNE IN THE
+13C TO +15C RANGE...AND MAX TEMPS WILL RANGE FROM THE U70S TO L80S
IN THE VALLEYS...AND MID AND U70S OVER THE HIGHER TERRAIN. ANOTHER
PLEASANT EVENING IS EXPECTED SAT NIGHT WITH LOWS IN THE 50S TO NEAR
60F IN A FEW SPOTS. THE SFC HIGH SHIFTS OFF THE ERN NEW ENGLAND
COAST BY SUNDAY. A WARM FRONT ASSOCIATED WITH LOW PRESSURE OVER
W-CNTRL ONTARIO WILL MOVE TOWARDS THE REGION. THE MID LEVEL RIDGE
AXIS REMAINS UPSTREAM OF THE REGION. THERE IS A SLIGHT TO LOW CHC
OF A SHOWER OR THUNDERSTORM ESPECIALLY FROM THE HUDSON RIVER VALLEY
WESTWARD IN THE AFTERNOON...BUT MOST OF THE DAY SHOULD REMAIN DRY.
TEMPS STILL LOOK SEASONABLE WITH HIGHS IN THE U70S TO L80S FOR MOST
OF THE REGION...WITH A FEW M70S OVER THE MTNS.
SUNDAY NIGHT INTO TUESDAY...THE FCST AREA TRANSITIONS BACK INTO A
MORE HUMID AIR MASS FOR THE OPENING OF NEXT WEEK. LOW AND MID LEVEL
HEIGHTS CONTINUE TO RISE...AS A HIGH AMPLITUDE RIDGE BUILDS IN ALONG
THE EAST COAST. H850 TEMPS INCREASE TO +16C TO +18C BY MON. THESE
TEMPS ARE A STANDARD DEVIATION OR SO ABOVE NORMAL BASED ON THE
LATEST GEFS. THE SFC RIDGE BUILDS IN FROM OFF THE MID ATLANTIC
COAST /NEAR BERMUDA/. THERE IS A SLIGHT TO LOW CHC OF AN AFTERNOON
POP-UP SHOWER OR THUNDERSTORMS ON MONDAY...AND A WEAK FRONTAL
BOUNDARY OR SFC TROUGH MAY IMPACT THE REGION FOR TUE FOR ANOTHER CHC
OF SHOWERS/THUNDERSTORMS BASED ON THE GFS/CANADIAN GGEM/ECMWF/GEFS
AND WPC GUIDANCE. LOWS IN THE U50S TO M60S BOTH DAYS...AND HIGHS
GENERALLY IN THE LOWER TO M80S WITH A FEW U70S OVER THE HIGH PEAKS.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION TO THE WEST OF THE AREA WILL BE MOVING EAST OVERNIGHT
AND OVERSPREAD THE TAF SITES WITH THE EXCEPTION OF KPOU DURING THE
ERLY MRNG HOURS. EXPECT MAINLY VFR/MVFR CONDITIONS WITH THE
POSSIBILITY OF BRIEF IFR CONDS...BUT EXPECT THESE CONDS TO BE
SHORT LIVED SO WL LEAVE OUT OF TAFS FOR NOW. THE LAST SITE TO SEE
CONVECTION WL BE KPOU WITH -SHRA NOT EXPECTED AT KPOU TIL AFT 21Z.
WINDS WILL GENERALLY BE FROM THE SOUTH-SOUTHWEST WITH SPEEDS 10
KTS OR LESS.
OUTLOOK...
WEDNESDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
THURSDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL DROP SLOWLY SOUTH ACROSS OUR REGION TONIGHT
THROUGH WEDNESDAY NIGHT. THE COLD FRONT WILL SLIDE OFFSHORE
THURSDAY. HIGH PRESSURE WILL BUILD OVER NEW ENGLAND LATE THURSDAY
THROUGH SATURDAY AND SETTLE JUST OFFSHORE SUNDAY AND MONDAY.
A WET AND UNSETTLED PERIOD EXPECTED TONIGHT THROUGH EARLY
THURSDAY WITH RELATIVE HUMIDITIES ABOVE 50 PERCENT THE ENTIRE
PERIOD...AND NEAR 100 PERCENT AT NIGHT.
A DRYING TREND EXPECTED LATER THURSDAY INTO THE WEEKEND.
&&
.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...ESPECIALLY FROM THE
WESTERN MOHAWK VALLEY THROUGH THE SOUTHERN ADIRONDACKS. ONLY AN
OUTSIDE OF SHOWER OR THUNDERSTORM IS EXPECTED FURTHER SOUTH AND
EAST.
AS A SLOW MOVING COLD FRONT APPROACHES TOMORROW...AND ONE...IF NOT
SEVERAL WAVES OF LOW PRESSURE DEVELOP ALONG IT...SHOWER AND
THUNDERSTORM CHANCES INCREASE. BY WEDNESDAY...SHOWERS AND
THUNDERSTORMS ARE LIKELY ACROSS THE REGION. SOME OF THE STORMS
COULD PRODUCE VERY HEAVY RAIN WITH POTENTIAL FOR PONDING OF WATER
ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS. THE HEAVIEST
RAIN IS EXPECTED TO BE ALONG AND NORTH OF A LINE FROM THE WESTERN
MOHAWK VALLEY THROUGH THE SOUTHERN ADIRONDACKS AND LAKE GEORGE
REGION PERHAPS TO THE SOUTHERN GREEN MOUNTAINS.
WE ARE FORECASTING AN AVERAGE BASIN RAINFALL OF 1-2 INCHES OF
RAINFALL ACROSS OUR FORECAST AREA. THIS COULD BE ENOUGH RAINFALL TO
PRODUCE SOME SIGNIFICANT WITHIN BANK RISES ON SOME RIVERS AND
STREAMS. A COUPLE SPOTS LIKE DELTA DAM AND UTICA COULD REACH ACTION
STAGE.
TRAINING THUNDERSTORMS CONTAINING HEAVY RAINFALL DO HAVE THE REMOTE
POSSIBILITY OF PRODUCING FLASH FLOODING BUT RIGHT NOW...THE THREAT
OF THAT WAS LOWER THAN 50 PERCENT SO NO FLASH FLASH FLOOD WATCHES
WERE ISSUED ON THIS SHIFT. KEEP IN MIND ANY THUNDERSTORM COULD
PRODUCE LOCAL AMOUNTS WELL OVER 2 INCHES.
STAY TUNED.
DRIER WEATHER WILL TAKE HOLD LATER THURSDAY INTO THE WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE
TONIGHT FOR NYZ032-033-038>040-042-082.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...HWJIV/BGM/NAS
SHORT TERM...NAS/HWJIV
LONG TERM...WASULA
AVIATION...11
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Jun 24, 4:27 PM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 427 PM EDT TUE JUN 24 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 427 PM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH AND WEST OF THE CAPITAL REGION. ANY THUNDERSTORM THAT FORMS WILL MOVE WEST SOUTHWEST TO EAST NORTHEAST AROUND 30 MPH. THUNDERSTORMS COULD CONTAIN LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO EARLY THURSDAY. THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS AND VERY HEAVY RAINFALL WHICH COULD IN TURN PRODUCE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:34 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 4 hr |
| Jun 25, 3:08 PM EDT | Special Weather Statement | ALY | Saratoga | 37 min |
| Jun 25, 3:37 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Warren and 1 more | 53 min |
| Jun 25, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 60 min |
| Jun 25, 5:03 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Warren, Washington | 3 hr |
| Jun 25, 5:17 PM EDT | Special Weather Statement | ALY | Columbia | 43 min |
| Jun 25, 5:27 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Washington | 6 hr |
| Jun 25, 5:40 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 4 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Ulster | 54 min |
| Jun 25, 6:01 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 4 hr |
| Jun 25, 6:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 76 min |
| Jun 25, 7:03 PM EDT | Flash Flood Watch | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 8 hr |
| Jun 25, 7:08 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jun 25, 7:14 PM EDT | River Flood Warning | ALY | Oneida | 41 hr |
| Jun 25, 7:21 PM EDT | Flash Flood Warning | ALY | Columbia, Greene | 4 hr |
Nearby
Flash Flood Watches in New York, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.